MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; RIGID SCOPE
Model Number A37025A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Image Display Error/Artifact (1304); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has already been returned to olympus.However, since the evaluation/investigation is still ongoing, the exact cause of the user's experience and the reported phenomenon has not been determined yet.This report will be updated if additional significant information becomes available or once the evaluation/investigation has been completed.
 
Event or Problem Description
A rigid scope was returned to olympus for repair with a reported "cloudy image".There is no indication that the reported damage occurred during a procedure and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Additional information: b5 - describe event or problem; h6 - medical device problem code; device evaluation: the suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical system corporation (omsc) in japan (returned to omsc on 2022/11/28).The evaluation at omsc confirmed the reported cloudy image and found the outer tube damaged at the distal end.Furthermore, foreign material was found on the cover glass of the eyepiece.All findings were caused by mechanical force and can thus be attributed to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected serial number of the rigid scope without showing any abnormalities.The case will be closed on olympus side with no further actions and the user will be informed about the investigation results.
 
Event or Problem Description
A rigid scope was returned to olympus for repair with a reported "cloudy image".During the inspection at the service center the distal end of the outer tube was found to be broken.There is no indication that the reported damage occurred during a procedure and there was no report about an adverse event or patient injury.

Brand Name
OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
MDR Report Key16049981
Report Number9610773-2022-00733
Device Sequence Number6346873
Product Code FGA
UDI-Device Identifier04042761023214
UDI-Public04042761023214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K853486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA37025A
Device Catalogue NumberA37025A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown